Live Help


Forum Jump
Post New Thread  Reply
Old 29-12-2017, 10:01 PM   #1
JJJ3
 
Join Date: Dec 2017
I am currently:
Side-effects defective

This may have been covered in another thread, but I looked and didn't see this issue being discussed. If it has already been brought up:my apologies.

My issue may sound as if it is addressed to males only, but I believe females have valuable opinions on this matter as well. I've been on ant-psychotics for years--atypical, typical. I've been prescribed several flavors, but have been on Risperdal the longest--20 some years. My issue, concern, problem is how are others out there on antpsychs dealing with the metabolic side-effects? Specifically, hormone depletion. Weight gain is one problem, but my question is more about the decrease in testosterone. This is not simply a problem Viagra can cure. But my question also refers to the dangers of low T:increased risk of heart attacks, heart problems in general, and other serious conditions. Another issue, though not life-threatening, is gynecomastia. Related to that condition is hypogonadism which I believe is now known as atrophy of the testicles. My levels of testosterone were so low my doc was convinced the lab was mistaken. A second test confirmed the first. I'm 48 and my levels were below that of a 70 year old man. My levels were just under the levels of an average female. I know about Androgel and such, but my insurance does not cover the potion. Meanwhile, I'm tired, fatigued and listless all of the time. I have lost my joie de vie. I'm in the major depression phase of my schizo-affective disorder so all the symptoms I listed above are more debilitating. I'll tell you--these anti-psychotics work not only to restrain individuals (chemical straight-jackets), but they also work to chemically castrate a person as well. Anyone have ideas for counter measures?

JJJ3 is offline   Reply With Quote
Old 30-12-2017, 02:57 AM   #2
Auror.
Aurors for the win.
 
Auror.'s Avatar
 
Join Date: Jun 2007
Location: Godric's Hollow

I'm not sure what country you live in, but there are multiple different forms of testosterone that can be prescribed to you if that is an issue you are concerned about and your doctor thinks it might be safe. I am on T for other reasons, and I know it can get expensive, but different pharmacies are sometimes cheaper and I have been able to get it for a reasonable price with my prescribing dr's help.

That said, I am unsure how much something like hormones alone will solve? So again it might be worth speaking to your dr, or even also asking about potentially talk therapy or other things you could try too.



You can't always keep it separate.
This is happening, this is part of you.


Auror. is online now   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


Sea Pink Aroma
All times are GMT +1. The time now is 12:07 AM.